Alert archive / Texas / Flash Flood Warnings in 1999

Flash Flood Warning 3, NWS Shreveport, LA

January 28, 1999Nacogdoches County, Texas

NWS Shreveport, LA issued this flash flood warning at Jan 28, 1999, 2:00 PM CST for Nacogdoches County, Texas. It was in force for 4 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jan 28, 1999, 2:00 PM CST (20:00 UTC)
Expired
Jan 28, 1999, 6:00 PM CST
In force
4 hr
Issued by
NWS Shreveport, LA
Area
Whole counties

County Nacogdoches County, TX

The radar

The Shreveport radar (KSHV), 118 km from the middle of the area, began a volume at 20:00 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Shreveport, LA (KSHV), launched 12:00Z, 8.0 hours before the alert went out and 126 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Shreveport, LA at 12:00Z on 1999-01-28Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 4683 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Shreveport, LA at 12:00Z on 1999-01-28The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 100 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
4683 J/kg
Mixed-layer CIN
-56 J/kg
Mixed-layer LCL
643 m above ground
0-6 km bulk shear
29 kt
0-1 km storm-relative helicity
100 m²/s²
0-3 km storm-relative helicity
112 m²/s²
Significant tornado parameter
0.0
Supercell composite
7.3

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
TTAA00 KSHV 282001
FFWSHV
TXC347-290000-

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE SHREVEPORT LA
200 PM CST THU JAN 28 1999

THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  NACOGDOCHES COUNTY IN EASTERN TEXAS

* UNTIL 600 PM CST

* AT 200 PM CDT...THE SHREVEPORT DOPPLER WEATHER RADAR SHOWED THAT
  TWO TO THREE INCHES OF RAIN HAS FALLEN OVER MUCH OF NACOGDOCHES
  COUNTY.  THUNDERSTORMS CONTINUED TO REDEVELOP AND MOVE SLOWLY TO
  THE NORTHEAST NEAR 20 MILES AN HOUR THAT WILL ONLY FURTHER DUMP
  HEAVY RAINFALL.  UP TO TWO INCHES OF ADDITIONAL RAINFALL IS
  POSSIBLE THROUGH 600 PM THIS EVENING THAT WILL ONLY COMPOUND
  FLOODING PROBLEMS.

* THE NACOGDOCHES COUNTY SHEFIFF'S OFFICE REPORTED THAT SEVERAL
  ROADWAYS IN THE COUNTY WERE FLOODING WITH SOME IN DANGER OF BEING
  CLOSED.


THIS AREA HAS HAD PERSISTENT HEAVY RAINS FROM SLOW MOVING
THUNDERSTORMS.  FLASH FLOODING IS LIKELY.  MOTORISTS SHOULD NOT
DRIVE THEIR VEHICLE INTO AREAS WHERE WATER COVERS THE ROAD.
DO NOT LET CHILDREN PLAY AROUND STORM DRAINS OR CULVERTS.

VIII.

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Shreveport, LA wrote its last area forecast discussion before this flash flood warning went out at Jan 28, 9:30 AM CST, 4 hours 30 minutes earlier.

Area forecast discussion, Jan 28, 9:30 AM CST, 4 hours 30 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
930 AM CST THU JAN 28 1999

THE 14Z SURFACE ANALYSIS SHOWS THE FRONT JUST NORTHWEST OF THE AREA
...FROM JUST SOUTH OF FSM TO JUST NORTH OF ABI.  THE BOUNDARY
CONTINUES TO SNAIL ITS WAY SOUTHWARD...BUT SHOULD BE WELL INTO THE
AREA AND REACH TEXARKANA DURING THE AFTERNOON.  FOG CONTINUES ACROSS
THE ENTIRE AREA THIS MORNING...AS MOISTURE IS WELL PLACE AND
WILL CONTINUE TO INCREASE THROUGH THE DAY.  FOG SHOULD BEGIN TO LIFT
FROM THE SOUTH DECREASING OVER MOST THE AREA BY NOON...BUT EXTREME
NORTHEAST TEXAS...SOUTHERN ARKANSAS AND SOUTHEAST OKLAHOMA MAY KEEP
FOG INTO THE AFTERNOON.  LIFT IS NOT IMPRESSIVE THIS AFTERNOON SO
SEVERE THREAT IS MINIMAL...BUT NOT MUCH LIFT WILL BE NEEDED TO GET
RAIN THIS AFTERNOON.  FORECASTS FOR THE FOUR STATE AREA SHOULD READ
60 PERCENT OR HIGHER THIS AFTERNOON.

ELEVEN

In the hours before

Special weather statement, Jan 28, 10:00 AM CST, 4 hours before
ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-TXZ096-
097-108>112-124>126-136>138-149>153-165>167-281700-

THUNDERSTORM OUTLOOK
NATIONAL WEATHER SERVICE SHREVEPORT LA
1000 AM CST THU JAN 28 1999

MOIST AND SLIGHTLY UNSTABLE AIR WILL ALLOW SCATTERED TO NUMEROUS
SHOWERS AND THUNDERSTORMS TO CONTINUE TO DEVELOP DURING TODAY AND
THROUGHOUT TONIGHT.  A COLD FRONT WILL SLOWLY SAG SOUTHEASTWARD INTO
NORTHEAST TEXAS AND SOUTHWEST ARKANSAS DURING TONIGHT.  IN
ADDITION...A MID AND UPPER LEVEL DISTURBANCE WILL CONTINUE TO
SLOWLY MOVE FROM WEST TO EAST FROM NEW MEXICO INTO WEST TEXAS DURING
TODAY AND TONIGHT.

THE MID AND UPPER LEVEL DISTURBANCE IN COMBINATION WITH THE COLD
FRONT AND VERY MOIST AIRMASS WILL RESULT IN THE FORMATION OF NUMEROUS
SHOWERS AND THUNDERSTORMS ESPECIALLY DURING THIS AFTERNOON AND
TONIGHT.  ALONG THE COLD FRONT IN NORTHEAST AND CENTRAL TEXAS...SOME
THUNDERSTORMS MAY REACH SEVERE LIMITS AND PRODUCE LARGE HAIL AND
DAMAGING WINDS.

IN ADDITION TO THE POSSIBLE THREAT OF SEVERE THUNDERSTORMS IN EAST
AND CENTRAL TEXAS...VERY HEAVY RAINFALL APPROACHING UP TO FIVE
INCHES IS POSSIBLE THROUGH FRIDAY MORNING OVER NORTHEAST TEXAS...
SOUTHEAST OKLAHOMA...AND SOUTHWEST ARKANSAS.  FLOODING MAY DEVELOP...
THUS STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL ARE
ENCOURAGED TO REPORT ANY FLOODING AND/OR RAINFALL REPORTS.

ACTIVATION OF SEVERE THUNDERSTORM SPOTTERS...EMERGENCY MANAGEMENT
PERSONNEL...AND HAM RADIO OPERATORS MAY BE REQUIRED FOR PORTIONS OF
EAST TEXAS DURING LATE THIS AFTERNOON AND TONIGHT.

The office that day

Everything else NWS Shreveport, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 28, 4:40 PM CSTFlash Flood WarningSHVPanola, Shelby4 hr

Nearby

Flash Flood Warnings in Texas, 1999Every flash flood warning in 1999

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.